MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY GEM PREMIER 5000; CLINICAL CHEMISTRY INSTRUMENT

INSTRUMENTATION LABORATORY GEM PREMIER 5000; CLINICAL CHEMISTRY INSTRUMENT
Model Number 2262
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 06/29/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Instrumentation laboratory (il) conducted an investigation that included a review of the data files from the customer's gem premier 5000 instruments.The data review showed that the devices were operating within specifications.There was no system or sensor malfunction during analysis of the patient's samples.For the samples in question, all recoveries were reported as incalculable, except co-ox and its fractions.It should be noted that the results were flagged, including glucose, as "incalculable", which the operator's manual indicates as "required measurement criteria were not met during sample analysis".The investigation concluded that the instruments were operating within specification and, therefore, no remedial action is required.
 
Event or Problem Description
A complaint was received indicating a death in a patient who developed hypoglycemia following a medication error where insulin was administered instead of heparin because of an incorrectly labeled syringe pump.The complaint states that arterial samples were tested on multiple gem premier 5000 analyzers on (b)(6) 2018.The electrochemical results were not reported and there were no error messages.As a result, the complaint alleges a delay in obtaining glucose results, which if available sooner could have assisted the clinical team with the patient management.

Brand Name
GEM PREMIER 5000
Common Device Name
CLINICAL CHEMISTRY INSTRUMENT
Manufacturer (Section D)
INSTRUMENTATION LABORATORY
180 hartwell road
bedford MA 01730
MDR Report Key7784100
Report Number1217183-2018-00007
Device Sequence Number136273
Product Code CHL
UDI-Device Identifier08426950870227
UDI-Public08426950870227
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K173403
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2262
Device Catalogue Number00024019255
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2018
Initial Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Weight75